Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Giving walamycin for my child suffering from diarrhea, what else can I give?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
My son is travelling to India. He is 16 month old. In the last 3 weeks, for the last 10 days he has diarrhea. We just started giving him walamycin. Anything else we should do?
Posted Fri, 17 Jan 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 26 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. It is not safe giving your son such medicine without doctors consult. You need to know that diarrhea can lead to dehydration, especially in such young age. Dehydration can cause kidneys failure and in some cases even death. As you can see your sons diarrhea lasts for quite long time right now. This should force you to see a doctor as his body is not able to fight the infection (which is the most probable reason of his symptoms). He should have physical examination and blood work to see if he is hydrated well or not and if there are any ions deficiencies. He may be admitted to the hospital. So please do not wait any longer with your sons symptoms and visit a doctor. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Follow-up: Giving walamycin for my child suffering from diarrhea, what else can I give? 12 hours later
Hello Dr. Grzegorz Stanko, We did consult with a doctor and she suggested Walamycin. My son has been on it for just 2 days now. The diarrhea has been for 10 days. It had subsided and has come back again - like 3-4 stools a day for the last 3 days. Before that it was 2-3 times a day for 5 days or so. Overall, he has been having some electrolytes in 3-4 oz of water everyday and is around 70% of his normal diet. We are visiting the doc. again on Monday, however wanted your opinion too in the meantime. Thanks in advance.
Answered by Dr. Grzegorz Stanko 21 minutes later
Brief Answer: Detailed below. Detailed Answer: Ok, so it makes things a little bit different. It is good you have consulted Walamycin usage with a doctor and you should continue it as advised. 3-4 stools a day, if not watery and no blood in it, does not sound bad. Its more like a mild intestines infection. Along with advised medicine, please start probiotic intake 3x1, have him well hydrated with electrolytes and you can wait till next visit. If the symptoms won go away, stool culture test is necessary. To make sure he is well hydrate, please watch amount of his urine. If it will be much lower than usually and the urine will be dark, this might indicate dehydration. Sleepiness, dry mouth and low blood pressure can also indicate it. Hope this will help. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor